Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have growth under stomach, inflamed, itchy. Used Neosporin, cortizone cream. Anything else?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
I have some growths under my stomach that I was to believe were skin tags.. They seem to become inflamed and itchy. I have used neosporin and cortizone cream. Do I need to use something else? I have been taking 2 showers a day and I treat the area. I thought it might have something to with the heat outside because I have never had this problem

Posted Wed, 21 Aug 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 42 minutes later

Thanks for writing to Health care magic.

Growths under stomach can be due to skin tags.

Skin tags are just outward growth of extra skin.

Tags are more common in obese and diabetics.

At times they can be associated with a condition known as acanthosis nigricans where skin in flexures(thighs,neck,etc) becomes dark and pigmented.

Common cause for skin tags is constant friction.

Frequent sweating can also irritate the skin and cause tags.

Peduncle of tags sometimes become twisted leading to infection and strangulation of tag.

Continue with neosporin and cortisone cream.

Use loose cotton clothes.

Control your weight and diabetes.

Apply antisweat powder daily after bath.This will give you soothing effect.

However at times skin tags may become extra large and cause problems.In that case they need to be removed.You need to consult dermatologist for this.

I hope this will help you.In case you have any concerns I will be happy to help you.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor